MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X8; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X8; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0408
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that the 4mm x 8cm complex xtrasoft coil (640cx0408 / 30425582) was the first coil used.The physician decided to pull it out for re-deployment after trying another size of coil.During the attempt to resheath the coil, the introducer failed to be re-sheathed.The physician decided to remove the coil due to its size not being appropriate with the target aneurysm.It was reported that the physician used ¿a same like¿ product and the procedure was successfully completed.There was no report of any patient adverse event / complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation.During the microscopic inspection of the returned device, the embolic coil was observed stretched and in damaged condition.Based on the product analysis on (b)(6) 2021, this event has been deemed mdr reportable as a ¿malfunction.¿.
 
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that the 4mm x 8cm complex xtrasoft coil (640cx0408 / 30425582) was the first coil used.The physician decided to pull it out for re-deployment after trying another size of coil.During the attempt to resheath the coil, the introducer failed to be re-sheathed.The physician decided to remove the coil due to its size not being appropriate with the target aneurysm.It was reported that the physician used ¿a same like¿ product and the procedure was successfully completed.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 4mm x 8cm complex xtrasoft coil was received contained in a pouch.Visual inspection was performed.It was observed that the introducer was not returned with the rest of the device for evaluation.The hypo-tube was observed to be severely kinked.No other damages nor anomalies were observed during the visual inspection.Microscopic inspection as performed.Under magnification, the embolic coil was observed stretched and in damaged condition.Functional test was precluded due to the introducer component not returned with the rest of the complaint device.A review of the manufacturing documentation associated with this lot (30425582) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The issue reported in the complaint that the 4mm x 8cm complex xtrasoft coil was the first coil used; the physician decided to pull the coil for re-deployment after trying another size of coil.It was reported that during the attempt to resheath, the introducer failed to be re-sheathed.The issue related to the failure to be re-sheathed could not be confirmed as the introducer component was not returned with the rest of the complaint device.Without the introducer, the returned complaint device could not undergo functional evaluation.The exact time when the introducer became separated from the device is not known; it is possible that it could have occurred after the procedure or at any other point in time during the transportation and the decontamination of the device.At the time of the product investigation, the cause remains unknown.Coil stretching and coil damaged are known potential issues associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue as stretching from occurring.The stretched and damaged condition of the embolic coil were not originally reported in the complaint.The embolic coil can become stretched and damaged during procedure handling where force may have been inadvertently applied.The exact cause of the observed stretched and damaged condition of the embolic coil could not be conclusively determined; however, it is possible that during the attempt to re-sheath the coil and the introducer failed to be re-sheathed, the device had some force exerted upon it which may have been the contributing factors to the stretched and damaged condition observed during the microscopic inspection.Attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 4mm x 8cm complex xtrasoft coil left the manufacturing facility with the embolic coil in stretched and damaged condition as noted during the microscopic inspection.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 4X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12752837
Report Number3008114965-2021-00550
Device Sequence Number17280594
Product Code KRD
UDI-Device Identifier10886704030638
UDI-Public10886704030638
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number640CX0408
Device Catalogue Number640CX0408
Device Lot Number30425582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Initial Report FDA Received Date11/04/2021
Patient Sequence Number1